MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PFC* FLUT TIB ROD TRL 115 X 20; KNEE INSTRUMENT : TIBIAL STEM TRIALS

DEPUY ORTHOPAEDICS, INC. 1818910 PFC* FLUT TIB ROD TRL 115 X 20; KNEE INSTRUMENT : TIBIAL STEM TRIALS
Catalog Number 866887
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Product name: pfc stem trial extractor; product code: 865226; lot/batch/exp: tbc; was the product being used in a clinical trial? no; did the event happen during a procedure? yes; were you in the procedure at the time of the event? yes; event outcome/how was it managed? broken instrument removed using cold chisel and molegrips.Was there any consequence to the patient due to the event? was the surgery prolonged due to the event? if yes, confirm how many minutes delay ¿ surgery delay was approximately 20 minutes.Has the reporter facility indicated there may be legal action? no.Is the product available for return? yes after cleaning and decon.Please give a detailed explanation of the event: the operation was a distal femur to sleeve case.The surgeon has been using the kit for over 5 years and is a kol and visitation for us.After the trial the surgeon removed the trial components and, as if often the case, in these patients the 31mm sleeve trial and 20 x 115 stem trial disassociated from the trial distal femur.The surgeon inserted the stem trial extractor, attached the slap hammer and tried to remove the trial sleeve and stem.The end of the instrument shear off at the point where the screw thread starts creating a situation where there is no option but to open an additional set of instruments to get a pair of mole grips.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Investigation summary examination of the returned device confirmed the reported event.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
KNEE INSTRUMENT : TIBIAL STEM TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7717762
Report Number1818910-2018-65137
Device Sequence Number13785272
Product Code LXH
UDI-Device Identifier10603295217695
UDI-Public10603295217695
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number866887
Device Lot NumberH0511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer08/06/2018
08/08/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date08/07/2018
08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1